Announcement

Collapse
No announcement yet.

Strange Bruising

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Strange Bruising

    I have been on Elmiron 3x daily for a year and a half (along with my other meds). This morning I woke up and, on both hands, my knuckles were all bruised. Like black and blue and purple. I also have a sizable yellowish patch (assuimg it's a bruise but it doesn't hurt) on my hip. This has only happened one other time where my whole chest got yellow-like a bruise-but it didn't hurt. But that was when I was first on Elavil (no longer taking that).

    Any ideas of if the Elmiron is causing this? I also have a hard time stoping bleeding (especialy with surgeries-it got worse after taking Elmiron).

    Thanks.

    Oh, I mentioned this to my primary doc and she said it was nothing.

    Medical "Issues":
    IC
    GERD
    Tachycardia(resting rate is 125-130 )
    Medicastions:
    Tramadol-as needed (IC)-50mg
    Elmiron 200mg twice a day
    Levsin .125mg 1-2 pills 4 times a day

  • #2
    Though I have heard of Elmiron causing this, it is not very common. But, I think you need to get in to see your PCP to be checked out because it could also be caused by several other things such as Lupus, or a blood clotting disorder, or even a Vitamin K definciency, just to name a few. It could also be any of a number of other things. So, please be safe on this one and go to your PCP to get checked out. This could be from something dangerous, so please make an appt today!!

    Hugs,
    Amy

    Comment


    • #3
      I have seen both my uro and pcp for this. They both say it's no big thing. I was tested for hemophilia (sp?) which was negative. Also was tested for Lupus (about 5 times ). I tested posative once but no doctor ever followed up.
      I have an appointment with my uro in the second week of March (like 2-3 weeks). I'll bring it up again.

      One other thing...what is vitamin K? And how can you become dificient?

      Medical "Issues":
      IC
      GERD
      Tachycardia(resting rate is 125-130 )
      Medicastions:
      Tramadol-as needed (IC)-50mg
      Elmiron 200mg twice a day
      Levsin .125mg 1-2 pills 4 times a day

      Comment


      • #4
        I am glad you have been seen for this by your Drs. That makes me feel a lot better. Regarding the Vitamin K, I am not certain of the exact role it plays, but an extreme deficiency can make blood not clot properly. I am not certain of specifics, since when I have this problem, it is caused by Lupus. So, I have never investigated it. But, I am sure if you Google it, you are bound to turn up some info. Sorry I dont have any more info on this.

        I hope that whatever the cause is, that they find it and you get the problem fixed.

        Hugs,
        Amy

        Comment


        • #5
          Vitamin K is involved in the production of fibrinogen and the ability of platelets to become "tacky"(not the class geek at your 10 year HS reunion)thereby forming clots(or allowing the blood to to thicken and keep you from oozing from every orifice in your body. Elmiron affects platelet aggregation(sticky to each other)at a very low level and for those who are on Elmiron the bruising can certainly be a side effect. I am glad you have spoken to your health care team. A side bar to this--Vitamin K is given to babies immediately after birth to allow their bodies to begin the "Clotting Cascade". Hang in there, treat yourself well and take care of you. One more thing...I am on blood thinners and have dealt with alot of your questions and fears. Please PM me if I can help you.

          Hugs,
          Barb
          Last edited by Babs RN; 02-22-2007, 12:40 PM.
          (Babs passed away in April 2009. We honor her memory and remember her fondly. - Jill O. ICN President & Founder)

          [SIZE="1"]Proud mama of a gift named Lindsey who taught me through her autism what is important in life:angel:
          :angel: IC Angel Volunteer Coordinator :angel:
          :) Contact me via PM or e-mail if you would like to help
          I have learned all about life in 3 words: It goes on! :D--Robert Frost
          PCOS 7/85
          RSD 7/94 :headbang:
          Endometriosis 9/98 :toilet:
          Antiphospholipid antibody syndrome 9/99
          Kidney stones--too many to count
          Factor V Leiden mutation 10/02
          IC 6/03 :evilsmile
          Deep Venous Thrombosis and Cellulitis 12/05 :loco: DVT and Greenfield Placed 3/14/08
          "Spirit is an invisible force made visible in all of life"--Maya Angelou
          "Ohana means family--no one gets left behind or forgotten." Stitch[/SIZE][/SIZE][/SIZE]

          Comment


          • #6
            http://www.ctds.info/vitamink.html

            This is written in layman's terms so it's easy to understand.
            *IC-- Summer 2004; PFD--October 2005
            *Fibro--Fall 2000; CFS-- Fall 2000
            *MPS--Fall 2000; Crohn's disease-- 1997*IBS,GERD, *Migraines, hypothyroidism, GYN problems *Degenerative Disc Disease/scoliosis

            Total Abdominal Hysterectomy--adenomyosis--9\08

            04/17/09 Crohn's disease almost killed me with a combo of extreme constipation from pain medications. My bowel ruptured, I almost died from peritonitis and spent several days in the ICU then more in a private room on the floor. If you have any questions about severe constipation from pain meds please don't hesitate to send me a message.

            Comment

            Working...
            X